Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 2, 2016, 2:55 PM EDT for 5 counties in Kentucky. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 2:55 PM EDT (18:55 UTC)
- Expired
- May 2, 2016, 3:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 31 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 2:55 PM EDT | HAIL 1 | Rowdy, KY | VIA SOCIAL MEDIA |
| May 2, 3:13 PM EDT | HAIL 2 | Wayland, KY | |
| May 2, 3:14 PM EDT | HAIL 1.25 | 1 E Mousie, KY | |
| May 2, 3:20 PM EDT | HAIL 1.25 | Minnie, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914
WUUS53 KJKL 021855
SVRJKL
KYC025-071-119-153-193-021930-
/O.NEW.KJKL.SV.W.0037.160502T1855Z-160502T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 330 PM EDT
* AT 255 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROWDY...OR 11
MILES NORTH OF HAZARD...MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...HINDMAN...ESTILL...WHEELWRIGHT...MARTIN...PIPPA PASSES...
WAYLAND...ALLEN...PRESS...GREENLEAF...VEST...BEARVILLE...ORCHARD...
RITCHIE...HI HAT...MID...DAISYDELL...GUNLOCK...EVANSTON AND EAST
MCDOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3730 8325 3753 8327 3766 8272 3729 8271
TIME...MOT...LOC 1855Z 259DEG 33KT 3742 8320
HAIL...1.75IN
WIND...60MPH
$$
ABE2 follow-up statements
380
WWUS53 KJKL 021921
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
321 PM EDT MON MAY 2 2016
KYC025-193-021930-
/O.CAN.KJKL.SV.W.0037.000000T0000Z-160502T1930Z/
PERRY KY-BREATHITT KY-
321 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY AND
SOUTHEASTERN BREATHITT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3737 8300 3750 8300 3751 8298 3750 8298
3750 8295 3752 8296 3753 8300 3759 8300
3766 8272 3729 8271
TIME...MOT...LOC 1920Z 259DEG 33KT 3746 8291
$$
KYC071-119-153-021930-
/O.CON.KJKL.SV.W.0037.000000T0000Z-160502T1930Z/
KNOTT KY-MAGOFFIN KY-FLOYD KY-
321 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN KNOTT...SOUTHEASTERN MAGOFFIN AND CENTRAL FLOYD
COUNTIES...
AT 320 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HANDSHOE...OR 9
MILES NORTHEAST OF HINDMAN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...ESTILL...WHEELWRIGHT...MARTIN...PIPPA PASSES...WAYLAND...
ALLEN...ORCHARD...HI HAT...MID...GUNLOCK...EAST MCDOWELL...ALPHORETTA...
BUCKINGHAM...WALDO...KITE...BLUE RIVER...HUEYSVILLE...PORTER JUNCTION AND
DRY CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 10 AND 20.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 11 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3737 8300 3750 8300 3751 8298 3750 8298
3750 8295 3752 8296 3753 8300 3759 8300
3766 8272 3729 8271
TIME...MOT...LOC 1920Z 259DEG 33KT 3746 8291
HAIL...1.00IN
WIND...60MPH
$$
ABE663
WWUS53 KJKL 021930
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT MON MAY 2 2016
KYC071-119-153-021939-
/O.EXP.KJKL.SV.W.0037.000000T0000Z-160502T1930Z/
KNOTT KY-MAGOFFIN KY-FLOYD KY-
330 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOTT...
SOUTHEASTERN MAGOFFIN AND CENTRAL FLOYD COUNTIES WILL EXPIRE AT 330
PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3737 8300 3750 8300 3751 8298 3750 8298
3750 8295 3752 8296 3753 8300 3759 8300
3766 8272 3729 8271
TIME...MOT...LOC 1929Z 259DEG 33KT 3746 8291
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:35 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 2, 11:35 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1135 AM EDT MON MAY 2 2016 .UPDATE... ISSUED AT 1135 AM EDT MON MAY 2 2016 CURRENT CONDITIONS ACROSS THE AREA FEATURE A STALLED FRONTAL BOUNDARY ACROSS EASTERN KENTUCKY. UPSTREAM IN TN...A WAVE IS TRACKING NORTHEAST INTO THE REGION. WITH THIS...ALREADY THIS MORNING SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND ARE MOVING INTO THE AREA FROM THE SOUTHWEST. EVEN INSTABILITY STRONG ENOUGH TO DEVELOP A STRONG STORM OR TWO. THUS HAVE UPDATED TO BRING POPS INTO THE AREA IN EARNEST AND UPDATED THE FLOOD WATCH. AS INSTABILITY INCREASES AND DEW POINTS STILL AROUND 60...THE CHANCE OF STRONG STORMS AND HEAVY RAINFALL WILL BE PRESENT IN THE AREA EARLY THIS AFTERNOON THROUGH THE EVENING. NEW GRIDS HAVE BEEN SENT AND A NEW ZFP HAS BEEN SENT OUT. UPDATE ISSUED AT 655 AM EDT MON MAY 2 2016 DEWPOINTS HAVE COME UP SOME IN THE PAST FEW HOURS AND WITH THIS INCREASE NOW WE ARE STARTING TO SEE SOME ISOLATED SHOWERS DEVELOP ACROSS THE AREA. ENVIRONMENT CONTINUES TO BE VERY MOIST. ALSO NOTING AN UPTICK IN SHOWER/THUNDERSTORMS UPSTREAM OVER ARKANSAS AND MISSISSIPPI. THIS ACTIVITY SHOULD CONTINUE TO TRACK NORTHEAST INTO KENTUCKY BY MIDDAY OR EARLY AFTERNOON. HI-RES MODELS SEEM TO BE HANDLING THE CURRENT ACTIVITY VERY POORLY...SO OUTSIDE OF CURRENT TRENDS...NOT MUCH TO KEY OFF OF AT THE MOMENT. CLEARLY...THE MOIST ENVIRONMENT COMBINED WITH THE SHOWERS/STORMS MOVING IN WILL GIVE WAY TO SOME DECENT RAINFALL POTENTIAL INTO THIS AFTERNOON. 1 HOUR FLASH FLOOD GUIDANCE HAS COME UP JUST A TOUCH TO AROUND 1 INCH FOR MUCH OF SOUTHEAST KENTUCKY...WITH THE 3 HOUR ALSO COMING UP A TOUCH TO AROUND 1.50 INCHES. CLEARLY WITH ANY CONVECTION...THESE AMOUNTS WILL NOT BE HARD TO OBTAIN...SO FLASH FLOOD WATCH REMAINS VERY VIABLE. NOT MANY CHANGES THIS MORNING...EXCEPT TO INCREASE CLOUD COVER AND BRING IN SOME SMALL POPS A BIT EARLIER TO ACCOUNT FOR SHOWERS DEVELOPING PRESENTLY. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 255 AM EDT MON MAY 2 2016 FINALLY A LULL IN THE ACTION EARLY THIS MORNING AS MOST OF THE CONVECTION HAS SHIFTED OFF TO THE NORTH. HOWEVER...A COLD FRONT REMAINS JUST OFF TO OUR WEST ACROSS CENTRAL KENTUCKY THIS MORNING...WITH PLENTY OF SURFACE MOISTURE REMAINING ACROSS EASTERN KENTUCKY. A SHORTWAVE TROUGH WILL SWING NORTHWARD ACROSS EASTERN KENTUCKY THIS AFTERNOON AND INTERACT WITH THE APPROACHING FROM FROM THE WEST TO GENERATE WIDESPREAD SHOWERS AND STORMS. UNFORTUNATELY...THIS IS NOT GOOD NEWS AS FLASH FLOOD GUIDANCE REMAINS VERY LOW. THE ONE HOUR FLASH FLOOD GUIDANCE IS 0.75-1.00 FOR MUCH OF THE AREA...WHILE THE 3 HOUR FLASH FLOOD GUIDANCE IS BETWEEN 1.00 AND 1.50. WITH THE GFS RUN SHOWING OVER 1.50 INCHES OF RAIN THIS AFTERNOON...THIS IS VERY CONCERNING. SO MUCH SO...THAT WE HAVE ISSUED A NEW FLASH FLOOD WATCH FOR ALL OF SOUTHEAST KENTUCKY FROM LATE THIS MORNING THROUGH TONIGHT. PW VALUES ARE NOT QUITE AS HIGH AS THE PAST 24 HOURS...BUT STILL ON THE HIGH SIDE...SUPPORTING LOCALLY HEAVY RAIN. LATEST 00Z ARW AND NMM BOTH HAVE THE SAME CORRIDOR THAT GOT HIT HARD LAST NIGHT GETTING HIT AGAIN THIS AFTERNOON...SO THIS CERTAINLY BEARS WATCHING FOR THOSE IN EASTERN KENTUCKY. WITH THE FRONT VIRTUALLY STALLED...THE SETUP FOR TRAINING STORMS IS CERTAINLY THERE...WHICH COULD AID IN THE FLASH FLOOD CONCERN. WHILE MANY MODELS HAVE ANOTHER LULL TONIGHT...THE NAM...WITH SOME WEAK SUPPORT FROM THE HI-RES SHORT TERM MODELS SUPPORT SOME SHOWER/STORM ACTIVITY LINGERING IN SOUTHEAST KENTUCKY INTO EARLY TUESDAY MORNING. FOR THIS REASON...KEPT THE FLASH FLOOD WATCH GOING THROUGH 15Z TUESDAY. ONE LAST THING TO CONSIDER TODAY IS THE POTENTIAL FOR A FEW STRONG STORMS AS MLCAPES APPROACH 1000J/KG IN THE SOUTHEAST WITH MODEST SHEAR IN PLACE. THIS COULD LEAD TO SOME HAIL AND STRONG WINDS FROM A FEW OF THE STRONGER STORMS. WILL CONTINUE TO HIGHLIGHT THE FLOODING/STORM THREAT IN THE HWO AND FLASH FLOOD WATCH. BY TUESDAY...WE ARE KIND OF BETWEEN THE DEPARTING SYSTEM AND ONE APPROACHING FROM THE NORTH. MODELS ARE HINTING AT A BIT MORE INSTABILITY TODAY...AND WOULDN'T BE SURPRISED TO SEE A FEW AFTERNOON THUNDERSTORMS AGAIN ON TUESDAY AS THE WAVE DIPS IN FROM THE NORTH. FORTUNATELY...WHATEVER HAPPENS ON TUESDAY SHOULD NOT BE AS WIDESPREAD AND HOPEFULLY CAN AVOID THE AREAS IMPACTED BY THE RECENT FLOODING. HIGHS ON TUESDAY SHOULD TAKE A STEP BACK AS COOLER AIR ADVECTS IN BEHIND THE DEPARTING SYSTEM/COLD FRONT. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 614 AM EDT MON MAY 2 2016 THE PERIOD WILL BE HIGHLIGHTED BY A BURST OF VERY COOL AIR EARLY ON...AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTHWARD OVER THE EASTERN CONUS. A SHORTWAVE TROUGH AHEAD OF THE MAIN SYSTEM COULD PRODUCE A FEW SHOWERS ON TUESDAY NIGHT. THE MAIN EVENT ARRIVES ON WEDNESDAY AS A SURFACE COLD FRONT PUSHES THROUGH UNDERNEATH THE MAIN UPPER TROUGH AXIS. DESPITE MEAGER LOW LEVEL MOISTURE...MODELS ARE SUGGESTING SHOWERS AND POSSIBLY THUNDERSTORMS WILL OCCUR...DUE TO COLD AIR ALOFT AND THE STRENGTH OF THE UPPER LEVEL SYSTEM. IF SHOWERS LINGER INTO THURSDAY AS THE MODELS SUGGEST...THERE COULD EVEN BE SOME SNOW AT THE HIGHEST ELEVATIONS NEAR THE VA BORDER. THE UPPER LOW SHOULD BE PULLING AWAY TO THE EAST BY FRIDAY...AND RIDGING/HIGH PRESSURE WILL BUILD IN FROM THE WEST AT ALL LEVELS. THIS WILL BRING DRIER WEATHER AND A WARMING TREND LASTING INTO THE WEEKEND. BY LATE IN THE WEEKEND...THE HIGH/RIDGING IS EXPECTED TO GET SUPPRESSED TO THE SOUTH AS ANOTHER UPPER LEVEL TROUGH MOVES SOUTHEAST ACROSS THE GREAT LAKES AND NEW ENGLAND. THIS WOULD SEND A COLD FRONT SOUTH TO THE OHIO VALLEY. THE PREVIOUS 12Z RUN OF THE ECMWF GENERATED LIGHT PRECIP ALONG THE FRONT IN OUR AREA SUNDAY...WHILE THE LATEST 00Z BACKED OFF. DID ALLOW A SLIGHT CHANCE OF SHOWERS IN THE FORECAST AT THIS POINT. HOWEVER...IF MODELS CONTINUE TO BE DRY...THIS COULD END UP REMOVED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 655 AM EDT MON MAY 2 2016 A MIX OF MVFR/VFR CONDITIONS WILL BE SEEN OVER THIS AREA THIS MORNING BEFORE BECOMING MAINLY VFR BY MIDDAY. A COLD FRONT WILL INTERACT WITH A SYSTEM MOVING IN FROM THE SOUTH TO BRING WIDESPREAD SHOWERS AND STORMS TO THE AREA THIS AFTERNOON AND COULD BRING SOME BRIEF PERIODS OF MVFR CIGS/VISBYS. AS THE SYSTEM/FRONT DEPART TONIGHT...LOW CLOUDS WILL LIKELY DEVELOP ACROSS THE AREA WITH MVFR BECOMING DOMINANT OVERNIGHT. SOME IFR CIGS MAY BE POSSIBLE LATE TONIGHT AS CIGS CONTINUE TO LOWER OVERNIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ080-084>088-104- 106>120. && UPDATE...SHALLENBERGER SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, May 2, 2:53 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 253 PM EDT MON MAY 2 2016 KYZ044-050>052-058>060-068-069-079-083-032200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-WAYNE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET... MONTICELLO 253 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE EVENING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ080-084-104-106-108-111-032200- LAUREL-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY... SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 253 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS WILL BE STRONG THROUGH THIS EVENING AND MAY CONTAIN SMALL HAIL AND GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND ALREADY BEING VERY SATURATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL... OR DAMAGING WINDS THROUGH TONIGHT. KYZ085>088-107-109-110-112>120-032200- WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PAINSVILLE... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 253 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS WILL BE STRONG TO SEVERE THROUGH THIS EVENING AND MAY CONTAIN HAIL AND STRONG WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND ALREADY BEING VERY SATURATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE EVENING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL... OR DAMAGING WINDS THROUGH TONIGHT. KAS/SHALLENBERGER
In the hours before
Special weather statement, May 2, 1:55 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
155 PM EDT MON MAY 2 2016
KYZ069-114-116-021830-
JACKSON-OWSLEY-CLAY-
155 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT JACKSON...OWSLEY...AND CLAY
COUNTIES...
AT 154 PM EDT...A STRONG THUNDERSTORM WAS OVER EGYPT...OR 10 MILES
SOUTHEAST OF MCKEE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOURWOOD...FOGERTOWN...TRAVELLERS REST...TYNER...STURGEON...LEVI...
TREADWAY...AND SEXTONS CREEK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3718 8392 3723 8395 3725 8394 3725 8396
3733 8400 3750 8372 3726 8361
TIME...MOT...LOC 1754Z 241DEG 28KT 3730 8389
ABELocal storm report, May 2, 1:58 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
158 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL DOTSON 37.65N 82.86W
05/02/2016 M0.75 INCH FLOYD KY TRAINED SPOTTER
&&
TBREWERLocal storm report, May 2, 2:14 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL BURNING SPRINGS 37.26N 83.80W
05/02/2016 M1.75 INCH CLAY KY 911 CALL CENTER
&&
TBREWERSpecial weather statement, May 2, 2:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
222 PM EDT MON MAY 2 2016
KYZ119-120-021845-
MARTIN-PIKE-
222 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT MARTIN...PIKE...
AT 222 PM EDT...A STRONG THUNDERSTORM WAS OVER MOREE...OR 11 MILES
SOUTH OF INEZ...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...BELFRY...PISO...HEENAN...THREEFORKS...PRINCE...MCCOMBS...
WHITEPOST...CONDER...JARAD...TURKEY CREEK...LAURA...VARNEY...HATFIELD
STATION...MCCLURE...GULNARE...RURAL...COALPOINT...HUDDY AND CANADA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3759 8261 3764 8260 3767 8261 3768 8256
3771 8263 3777 8264 3782 8239 3776 8233
3776 8231 3774 8233 3770 8230 3767 8230
3765 8223 3762 8221 3763 8219 3765 8218
3762 8218 3760 8216
TIME...MOT...LOC 1822Z 262DEG 25KT 3770 8254
ABESpecial weather statement, May 2, 2:50 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 250 PM EDT MON MAY 2 2016 KYZ086>088-116-117-021930- KNOX-BELL-LESLIE-HARLAN-CLAY- 250 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT KNOX...BELL...LESLIE...HARLAN... AND CLAY COUNTIES... AT 249 PM EDT...A STRONG THUNDERSTORM WAS OVER BLANCHE...OR NEAR PINEVILLE...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PINEVILLE...LOYALL...WALLINS CREEK...MOLUS...QUEENDALE...FIELD...MIRACLE... ROARK...ESSIE...BLANCHE...BLACK SNAKE...STONY FORK JUNCTION...CARY... WALKER...STRAIGHT CREEK...KETTLE ISLAND...SPRUCE PINE...EROSE...MILLS AND TACKY TOWN. THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 10 AND 15. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3671 8369 3687 8379 3708 8346 3681 8333 TIME...MOT...LOC 1849Z 243DEG 16KT 3683 8366 ABE
Local storm report, May 2, 2:52 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL NED 37.41N 83.27W
05/02/2016 M1.75 INCH BREATHITT KY TRAINED SPOTTER
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:09 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 11 min |
| May 1, 8:27 PM EDT | Special Weather Statement | JKL | Magoffin | 33 min |
| May 1, 8:31 PM EDT | Special Weather Statement | JKL | Leslie | 29 min |
| May 1, 8:39 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 3 hr |
| May 1, 8:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Pike | 6 hr |
| May 1, 8:59 PM EDT | Special Weather Statement | JKL | Harlan | 31 min |
| May 1, 9:02 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 12 hr |
| May 1, 10:15 PM EDT | River Flood Advisory | JKL | Estill, Powell | 4 days |
| May 2, 3:19 AM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Elliott, Floyd, Harlan and 16 more | 18 hr |
| May 2, 7:09 AM EDT | River Flood Advisory | JKL | Owsley | 19 hr |
| May 2, 1:32 PM EDT | Special Weather Statement | JKL | Floyd | 28 min |
| May 2, 1:55 PM EDT | Special Weather Statement | JKL | Owsley | 35 min |
| May 2, 1:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 31 min |
| May 2, 2:06 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 39 min |
| May 2, 2:14 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Magoffin and 4 more | 5 hr |
| May 2, 2:22 PM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 4 hr |
| May 2, 2:22 PM EDT | Special Weather Statement | JKL | Martin | 23 min |
| May 2, 2:25 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 22 min |
| May 2, 2:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Leslie, Perry | 30 min |
| May 2, 2:32 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 43 min |
| May 2, 2:47 PM EDT | River Flood Advisory | JKL | Lee | 3 days |
| May 2, 2:50 PM EDT | Special Weather Statement | JKL | Bell | 40 min |
| May 2, 3:09 PM EDT | River Flood Advisory | JKL | Magoffin | 27 hr |
| May 2, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 30 min |
| May 2, 3:19 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 41 min |
| May 2, 3:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 3 hr |
| May 2, 3:38 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 26 min |
| May 2, 3:40 PM EDT | Special Weather Statement | JKL | Letcher | 35 min |
| May 2, 3:42 PM EDT | Flash Flood Warning | JKL | Lee, Owsley | 3 hr |
| May 2, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 27 min |
| May 2, 4:07 PM EDT | Special Weather Statement | JKL | Pike | 23 min |
| May 2, 7:02 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.